×

Global asymptotic stability and a property of the SIS model on bipartite networks. (English) Zbl 1238.34110

Summary: We study an SIS model on bipartite networks, in which the network structure and a connectivity-dependent infection scheme are considered. Applying the theory of the multigroup model, we prove the existence and the asymptotic stability of the endemic equilibrium. And then we examine the ratio between the densities of infected female and male individuals on the bipartite networks. In particular, we find that when the scale exponent \((\gamma _{F})\) of females is equal to and that of males \((\gamma _{M})\), the ratio is only determined by the scale exponents and the proportion between the infection rates of females and males \((\lambda _{F}/\lambda _{M})\). We also present a result for the ratio by numerical simulations when \(\gamma _{F}\neq \gamma _{M}\).

MSC:

34D23 Global stability of solutions to ordinary differential equations
92D30 Epidemiology
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Albert, R.; Barabási, A.-L., Statistical mechanics of complex networks, Reviews of modern physics, 74, 47-97, (2002) · Zbl 1205.82086
[2] Newman, M.E.J., The structure and function of complex networks, SIAM review, 45, 167-256, (2003) · Zbl 1029.68010
[3] Liljeros, F.; Edling, C.R.; Amaral, L.A.N.; Stanley, H.E.; Åberg, Y., The web of human sexual contacts, Nature (London), 411, 907-908, (2001)
[4] Ergün, G., Human sexual contact network as a bipartite graph, Physica A, 308, 483-488, (2002) · Zbl 0995.91046
[5] Schneeberger, A.; Mercer, C.H.; Gregson, S.A.J.; Ferguson, N.M.; Nyamukapa, C.A.; Anderson, R.M.; Johnson, A.M.; Garnett, G.P., Scale-free networks and sexually transmitted diseases—a description of observed patterns of sexual contacts in britain and zimbabwe, Sexually transmitted diseases, 31, 380-387, (2004)
[6] Doherty, I.A.; Padian, N.S.; Marlow, C.; Aral, S.O., Determinants and consequences of sexual networks as they affect the spread of sexually transmitted infections, Journal of infectious diseases, 191, 42-54, (2005)
[7] May, R.M.; Anderson, R.M., Transmission dynamics of HIV infection, Nature (London), 326, 137-142, (1987)
[8] Newman, M.E.J., Spread of epidemic disease on networks, Physical review E, 66, 016128-12, (2002)
[9] Hethcote, H.W.; Yorke, J.A., Gonorrhea transmission dynamics and control, (1984), Springer-Verlag Berlin · Zbl 0542.92026
[10] Pastor-Satorras, R.; Vespignani, A., Epidemic dynamics and endemic states in complex networks, Physical review E, 63, 066117-8, (2001)
[11] Pastor-Satorras, R.; Vespignani, A., Epidemic spreading in scale-free networks, Physical review letters, 86, 3200-3203, (2001)
[12] Olinky, R.; Stone, L., Unexpected epidemic thresholds in heterogeneous networks: the role of disease transmission, Physical review E, 70, 030902-4, (2004)
[13] Gómez-Gardeñes, J.; Latora, V.; Moreno, Y.; Profumo, E., Spreading of sexually transmitted diseases in heterosexual populations, Proceedings of the national Academy of sciences, 105, 1399-1404, (2008)
[14] Wen, L.S.; Yang, X.F.; Zhong, J., Two-sex epidemic spreading on bipartite scale-free networks, Acta physica sinica, 57, 4794-4799, (2008)
[15] Wen, L.S.; Zhong, J.; Yang, X.F., Sexually transmitted diseases on bipartite graph, Chinese physics letters, 26, 018702-4, (2009)
[16] Qiu, Z.P., The complete classification for dynamics of an SIS STD model in terms of four parameters, Nonlinear analysis. real world applications, 11, 2875-2887, (2010) · Zbl 1205.34055
[17] Bian, Q.; Yao, H., Adaptive synchronization of bipartite dynamical networks with distributed delays and nonlinear derivative coupling, Communications in nonlinear science and numerical simulation, 16, 4089-4098, (2010) · Zbl 1219.93051
[18] Lajmanovich, A.; Yorke, J.A., A deterministic model for gonorrhea in a nonhomogeneous population, Journal of mathematical biology, 28, 221-236, (1976) · Zbl 0344.92016
[19] d’Onofrio, A., A note on the global behavior of the network-based SIS epidemic model, Nonlinear analysis. real world applications, 9, 1567-1572, (2008) · Zbl 1154.34355
[20] Li, M.Y.; Shuai, Z.S., Global-stability problem for coupled systems of differential equations on networks, Journal of differential equations, 248, 1-20, (2010) · Zbl 1190.34063
[21] Yuan, Z.H.; Wang, L., Global stability of epidemiological models with group mixing and nonlinear incidence rates, Nonlinear analysis. real world applications, 11, 995-1004, (2010) · Zbl 1254.34075
[22] Yu, J.J.; Jiang, D.Q.; Shi, N.Z., Global stability of two-group SIR model with random perturbation, Journal of mathematical analysis and applications, 360, 235-244, (2009) · Zbl 1184.34064
[23] Feng, Z.L.; Huang, W.Z.; Castillo-Chavez, C., Global behavior of a multi-group SIS epidemic model with age structure, Journal of differential equations, 218, 292-324, (2005) · Zbl 1083.35020
[26] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions, (1972), Dover New York · Zbl 0543.33001
[27] Garnett, G.P.; Anderson, R.M., Factors controlling the spread of HIV in heterosexual communities in developing countries: patterns of mixing between different age and sexual activity classes, Philosophical transactions of the royal society B: biological sciences, 342, 137-159, (1993)
[28] Wang, L.M.; Chen, L.S.; Nieto, J.J., The dynamics of an epidemic model for pest control with impulsive effect, Nonlinear analysis. real world applications, 11, 1374-1386, (2010) · Zbl 1188.93038
[29] Hethcote, H.W.; Yorke, J.A., Gonorrhea transmission dynamics and control, (1984), Springer-Verlag Berlin · Zbl 0542.92026
[30] Britton, T.; Nordvik, M.K.; Liljeros, F., Modelling sexually transmitted infections: the effect of partnership activity and number of partners on \(R_0\), Theoretical population biology, 72, 389-399, (2007) · Zbl 1147.92035
[31] Auvert, B.; Buonamico, G.; Lagarde, E.; Williams, B., Sexual behavior, heterosexual transmission, and the spread of HIV in sub-saharan africa: a simulation study, Computers and biomedical research, 33, 84-96, (2000)
[32] Doherty, I.A.; Schoenbach, V.J.; Adimora, A.A., Sexual mixing patterns and heterosexual HIV transmission among african americans in the southeastern united states, JAIDS journal of acquired immune deficiency syndromes, 52, 114-120, (2009)
[33] Kuniya, T., Global stability analysis with a discretization approach for an age-structured multigroup SIR epidemic model, Nonlinear analysis. real world applications, 12, 2640-2655, (2011) · Zbl 1219.35330
[34] Gregson, S.; Nyamukapa, C.; Garnett, G.P., Sexual mixing patterns and sex-differentials in teenage exposure to HIV infection in rural zimbabwe, The lancet, 359, 1896-1903, (2001)
[35] Sharomi, O.; Gumel, A.B., Dynamical analysis of a sex-structured chlamydia trachomatis transmission model with time delay, Nonlinear analysis. real world applications, 12, 837-866, (2011) · Zbl 1225.34095
[36] Zhu, Y.Z.; Tao, Y.G.; Liu, G.P., Output feedback stabilization for a class of nonlinear time-evolution systems, Nonlinear analysis: theory, methods & applications, 70, 2654-2664, (2009) · Zbl 1158.93022
[37] Fan, H.; Wang, Z.; Ohnishi, T.; Saito, H.; Aihara, K., Multicommunity weight-driven bipartite network model, Physical review E, 78, 026103-7, (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.